Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 243, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 11, 2011, 3:16 PM CDT for Ripley County, Missouri. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 11, 2011, 3:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:35 PM CDT | TSTM WND DMG | Doniphan, MO | NUMEROUS TREES DOWN IN TOWN. |
| Jun 11, 3:35 PM CDT | TSTM WND GST 63 | Doniphan, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1357 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261 WUUS53 KPAH 112016 SVRPAH MOC181-112045- /O.NEW.KPAH.SV.W.0243.110611T2016Z-110611T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 316 PM CDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI... * UNTIL 345 PM CDT. * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DONIPHAN..AND MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE... DONIPHAN... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3668 9064 3650 9084 3671 9106 3681 9095 TIME...MOT...LOC 2016Z 307DEG 22KT 3668 9088 WIND...HAIL 60MPH 1.00IN $$
1 follow-up statement
536 WWUS53 KPAH 112034 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 334 PM CDT SAT JUN 11 2011 MOC181-112045- /O.CON.KPAH.SV.W.0243.000000T0000Z-110611T2045Z/ RIPLEY MO- 334 PM CDT SAT JUN 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL RIPLEY COUNTY IN SOUTHEAST MISSOURI... AT 329 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DONIPHAN...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3664 9098 3677 9085 3668 9064 3650 9084 TIME...MOT...LOC 2034Z 307DEG 22KT 3661 9077 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:27 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 11, 12:27 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1227 PM CDT SAT JUN 11 2011 .UPDATE... UPDATED TO BOTH PUBLIC AND AVIATION DISCUSSIONS. && .DISCUSSION... AN AREA OF THUNDERSTORMS MOVED THROUGH PARTS OF SOUTHERN ILLINOIS/SOUTHWEST INDIANA EARLY THIS MORNING...ALONG WITH A FEW ADDITIONAL CELLS TRAILING IN FAR SOUTHEAST MISSOURI. THIS ACTIVITY MOVED TO THE SOUTH AND EAST...GENERATING NEW CELLS IN FAR SOUTHERN ILLINOIS AND THE NORTHERN PENNYRILE REGION OF WEST KY. THESE STORMS SET OUT AN OUTFLOW BOUNDARY THAT MOVED SOUTH INTO SOUTHERN KENTUCKY. THIS BOUNDARY ALLOWED MORE STORMS TO FIRE FROM EXTREME SOUTHEAST MISSOURI INTO SOUTHERN KENTUCKY. MEANWHILE NOT MUCH IS LEFT FROM OUR MORNING CONVECTION...ASIDE FROM SOME LINGERING SHOWERS IN THE NORTHERN PENNYRILE. NOW...THE COLD FRONT TO THE WEST HAS MOVED SLOWLY EAST OVER THE PAST SEVERAL HOURS...AND APPEARS TO BE KNOCKING ON OUR WESTERN DOORSTEP AND POSSIBLY ALREADY IMPACTING THE OZARKS. STILL FEEL THAT CONVECTION WILL EVENTUALLY DEVELOP ALONG THE FRONT AS IT MOVES FURTHER AND FURTHER SOUTHEAST INTO OUR AREA. LATEST SATELLITE LOOKS FAIRLY PROMISING...WITH SOME CU/TCU DEVELOPMENT IN THE OZARKS. ALREADY A SHOWER POPPING UP IN CARTER COUNTY MO. FURTHER NORTH...IT MAY TAKE A WHILE TO RECOVER FROM THE MORNING CONVECTION...BUT OVER THE LAST FEW HOURS...IT HAS BEEN RECOVERING FAIRLY NICELY. LATEST FROM SPC INDICATES WE ARE IN THE CLEAR AS FAR AS SEVERE WEATHER...BUT BELIEVE THE STRONGEST STORMS COULD STILL PRODUCE SOME SMALL HAIL AND GUSTY WINDS...ESPECIALLY IN SEMO/KY WHERE THE AIR IS VIRTUALLY UNTOUCHED THUS FAR. HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO LIKELY. AGAIN FARTHER NORTH...THE QUESTION WILL BE HOW UNSTABLE IT BECOMES BEFORE THE FRONT MOVES THROUGH. GIVEN THIS...WE HAVE THE LOWEST CHANCES IN THE FAR NORTHWEST COUNTIES THIS AFTERNOON...WITH SCATTERED TYPE POPS ACROSS THE REST OF THE AREA. DISCUSSION... (ISSUED 345 CDT AM SAT JUN 11 2011) LOTS OF FORECAST CHALLENGES THIS PACKAGE. FIRSTLY WITH ONGOING SMALL CLUSTER OF STORMS MOVING ALONG I 64 WHICH CONTINUE TO SHOW STLT CLOUD TOP COOLING AND INCREASED LIGHTNING STRIKES. WILL LIKELY NEED PRE FIRST PERIOD HIGH STORM CHCS WITH THAT CLUSTER. THEN...SREF/GFS/ECMWF ALL SHOW A BIT OF A LULL AHEAD OF COLD FRONT NOW IS STILL LOCATED WELL UP NW OF STL AREA. THIS LULL COULD RESULT IN SUBSTANTIAL HEATING INTO THE 90S....ESP OVER THE SRN HALF OF THE FORECAST AREA /ALONG AND SOUTH OF THE OH RIVER/ DURING THE MORNING INTO THE MIDDAY AND EARLY AFTERNOON. THIS SHOULD DESTABILIZE THE AIR RIGHT AHEAD OF THE FRONT WITH POSSIBLE CAPE VALUES SHOOTING UP TOWARD 3000 J/KG. NOT MUCH 0 TO 6 KM BULK SHEAR OR STRONG WINDS ALOFT WITH THE SYSTEM...BUT THE COMBINATION OF THE FRONT AND INSTABILITY SHOULD RESULT IN AT LEAST SCT TO NUMEROUS PULSE CLUSTERS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE AFTERNOON OVER MUCH OF THE FORECAST AREA...ESP SRN 2/3 OF AREA. SOME GOOD NEWS FOR WEEKEND OUTDOOR GOERS IS THAT ONCE THE FRONT CLEARS THE REGION SAT EVENING...NOTICEABLY COOLER AND DRIER AIR SHOULD MAKE AT LEAST A BRIEF APPEARANCE SAT NIGHT AND SUNDAY. SOME AREAS IN SW IN MAY STRUGGLE TO REACH THE LOWER 80S SUN/MON. MEDIUM RANGE FORECAST CONFIDENCE IS NOT VERY HIGH AT THIS TIME. MOST MODELS SUGGEST WARM ADVECTION MCS DEVELOPING ON THE WEST SIDE OF THE SFC HIGH LATER SUNDAY NIGHT INTO MON MORNING...MAINLY OVER SRN IL AND PORTIONS OF SE MO. THESE WARM AIR ADVECTION NIGHT TIME EVENTS ARE DIFFICULT TO PREDICT. HOWEVER...AFTER WHAT COULD BE BREAK IN POPS MONDAY AFTERNOON AND EVENING...CONFIDENCE IS INCREASING SOMEWHAT THAT A SFC WARM FRONT AND WLY LOW LVL JET WILL SET UP MONDAY NIGHT...GIVING MORE OF A FOCUS FOR MCS TYPE DEVELOPMENT TO HEAD DOWN THE MS RIVER VALLEY AND INTO SE IL/SW IN/NW KY LATER MONDAY NIGHT. THIS COULD HAVE SOME SEVERE POTENTIAL WITH IT AS WELL. IF THIS DEVELOPS...IT COULD LAST INTO THE MORNING HOURS TUE BEFORE EXITING TO THE EAST TUE AFTERNOON. MADEL LITTLE CHANGES TO THE EXTENDED BEYOND TUE...BUT LOOKS AS THO IT COULD REMAIN A BIT UNSETTLED AS DANGEROUS NW FLOW ALOFT CONTINUES AS HIGH PRESSURE SETTLES INTO THE SRN PLAINS. && .AVIATION... A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. WINDS ARE A LITTLE CHAOTIC DUE TO OUTFLOW BOUNDARIES FROM EARLIER CONVECTION ...BUT THE WIND SHOULD SETTLE BACK TO MORE OF A SOUTHEASTERLY/SOUTHERLY COMPONENT. EXPECT SHRA/TSRA DEVELOPMENT AHEAD OF THE FRONT THIS AFTERNOON. CONFIDENCE NOT HIGH ENOUGH ON THE COVERAGE AND EXTENT OF THE CONVECTION TO INCLUDE A TEMPO GROUP ATTM...SO OPTED TO KEEP THE VCTS WORDING FOR NOW. AFTER SFC FRONT MOVES THROUGH LATE THIS AFTERNOON...VFR CONDITION SHOULD RETURN...WITH LIGHT NLY WINDS OVERNIGHT...BECOMING NORTHEASTERLY BY SUNDAY MORNING. SOME MVFR FOG IS POSSIBLE LATE TONIGHT/EARLY SUNDAY MORNING AS WELL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 11, 4:42 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT SAT JUN 11 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS SOME POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS TODAY...MAINLY ALONG AND AHEAD OF A SOUTHEASTWARD MOVING COLD FRONT. LOCALLY DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THE TIME AND LOCATION OF THE HIGHEST SEVERE POTENTIAL WILL BE EARLY TODAY ALONG AND NORTH OF THE I 64 CORRIDOR...THEN ALONG AND SOUTH OF THE OHIO RIVER FROM MIDDAY THROUGH THE AFTERNOON HOURS. MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF THE CAIRO AREA. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED STRONG TO SEVERE STORMS MAY REDEVELOP ALONG THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS LATER SUNDAY NIGHT. THE PRIMARY HAZARD WITH THESE STORMS WILL LIKELY BE HAIL BETWEEN DIME TO QUARTER SIZE...BUT THERE MAY ALSO BE SOME DAMAGING WIND GUSTS. PERIODIC MESOSCALE CONVECTIVE SYSTEMS...OR THUNDERSTORM CLUSTERS...MAY MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA FROM MONDAY THROUGH THURSDAY. RIGHT NOW...THE HIGHEST CHANCE OF THIS LOOKS TO BE MONDAY NIGHT ALONG AND NORTH OF A WARM FRONT THAT SHOULD LIFT ACROSS THE THE QUAD STATE. DAMAGING WIND AND LARGE HAIL WOULD BE THE LIKELY HAZARDS ASSOCIATED WITH THESE SYSTEMS. MINOR TO MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF CAIRO. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...AND THEN OFF AN ON INTO NEXT WEEK. PLEASE STAY INFORMED TO THE LATEST FORECAST...AS THE TIMING OF ANY SEVERE STORM CLUSTERS MAY CHANGE IN FUTURE FORECASTS.
In the hours before
Special weather statement, Jun 11, 2:44 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SAT JUN 11 2011 MOZ107-108-112045- CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 244 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY... A CLUSTER THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...VERY FREQUENT LIGHTNING...AND POSSIBLY GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL WILL CONTINUE TO IMPACT SOUTHWEST CARTER COUNTY AS WELL AS NORTHWEST RIPLEY COUNTY...INCLUDING THE TOWNS OF FREMONT AND HANDY. THE STORM CONTINUE TO MOVE SOUTHEAST FURTHER INTO NORTHWESTERN RIPLEY COUNTY OVER THE NEXT HALF HOUR. RAINFALL RATES OF CLOSE TO AN INCH WITHIN A 30 MINUTE TIME FRAME ARE LIKELY WITH THIS CLUSTER OF STORMS. THUS...THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY REDUCE VISIBILITY AND PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:07 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 23 min |
| Jun 11, 2:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 37 min |
| Jun 11, 2:12 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.